Alert archive / Texas / High Wind Warnings in 2019
High Wind Warning 34, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Oct 23, 2019, 3:29 PM CDT for Culberson County, Texas. It took effect at Oct 24, 2019, 7:00 AM CDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2019, 3:29 PM CDT (20:29 UTC)
- In effect from
- Oct 24, 2019, 7:00 AM CDT
- Expired
- Oct 25, 2019, 3:05 AM CDT
- In force
- 20 hr
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3540 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
979 WWUS74 KMAF 232029 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 329 PM CDT Wed Oct 23 2019 TXZ271-241000- /O.UPG.KMAF.HW.A.0028.191024T1200Z-191025T0900Z/ /O.NEW.KMAF.HW.W.0034.191024T1200Z-191025T0900Z/ /O.NEW.KMAF.FZ.A.0001.191025T0600Z-191025T1400Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 229 PM MDT Wed Oct 23 2019 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THURSDAY TO 3 AM MDT FRIDAY... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... * WHAT...For the High Wind Warning, northeast winds 40 to 50 mph with gusts up to 60 mph expected. For the Freeze Watch, sub- freezing temperatures as low as 25 possible. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...For the High Wind Warning, from 6 AM Thursday to 3 AM MDT Friday. For the Freeze Watch, from late Thursday night through Friday morning. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds can cause power disruptions and hazards to trailers and high profile vehicles. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NMZ028-029-033-034-TXZ045>047-050-051-059-060-067-270-272>279- 241000- /O.NEW.KMAF.FZ.A.0001.191025T0600Z-191025T1400Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Borden-Andrews-Martin-Loving- Winkler-Ward-Guadalupe Mountains Above 7000 Feet- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills-Central Brewster County- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Andrews, Stanton, Mentone, Kermit, Monahans, Guadalupe Mountains NP, Van Horn, Pecos, Marfa, Fort Davis, Alpine, Big Bend NP, Panther Junction, and Marathon 329 PM CDT Wed Oct 23 2019 /229 PM MDT Wed Oct 23 2019/ ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... * WHAT...Sub-freezing temperatures as low as 27 possible. * WHERE...Portions of southeast New Mexico, western portions of the Permian Basin and the higher terrain of west Texas. * WHEN...From late Thursday night through Friday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/maf
3 follow-up statements
561 WWUS74 KMAF 240826 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 326 AM CDT Thu Oct 24 2019 TXZ271-242100- /O.UPG.KMAF.FZ.A.0001.191025T0600Z-191025T1400Z/ /O.NEW.KMAF.HZ.W.0001.191025T0600Z-191025T1400Z/ /O.CON.KMAF.HW.W.0034.191024T1200Z-191025T0900Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 226 AM MDT Thu Oct 24 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 AM MDT FRIDAY... ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT FRIDAY... * WHAT...For the High Wind Warning, northeast winds 40 to 50 mph with gusts up to 60 mph expected. For the Hard Freeze Warning, sub-freezing temperatures as low as 27 expected. * WHERE...High winds through Guadalupe Pass. Hard freeze for Guadalupe and Delaware Mountains in Texas. * WHEN...For the High Wind Warning, from 6 AM this morning to 3 AM MDT Friday. For the Hard Freeze Warning, from midnight tonight to 8 AM MDT Friday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds will make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Use caution if you must drive. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NMZ028-029-033-TXZ045-270-272-275-277-278-242100- /O.UPG.KMAF.FZ.A.0001.191025T0600Z-191025T1400Z/ /O.NEW.KMAF.HZ.W.0001.191025T0600Z-191025T1400Z/ Eddy County Plains-Northern Lea County-Central Lea County-Gaines- Guadalupe Mountains Above 7000 Feet- Van Horn and Highway 54 Corridor-Chinati Mountains- Davis Mountains-Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Seminole, Guadalupe Mountains NP, Van Horn, Fort Davis, and Alpine 326 AM CDT Thu Oct 24 2019 /226 AM MDT Thu Oct 24 2019/ ...HARD FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 1 AM CDT /midnight MDT/ to 9 AM CDT /8 AM MDT/ Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NMZ034-TXZ046-047-050-051-059-060-067-273-274-276-279-242100- /O.UPG.KMAF.FZ.A.0001.191025T0600Z-191025T1400Z/ /O.NEW.KMAF.FZ.W.0002.191025T0600Z-191025T1400Z/ Southern Lea County-Dawson-Borden-Andrews-Martin-Loving-Winkler- Ward-Eastern Culberson County-Reeves County Plains-Marfa Plateau- Central Brewster County- Including the cities of Eunice, Jal, Lamesa, Gail, Andrews, Stanton, Mentone, Kermit, Monahans, Pecos, Marfa, Big Bend NP, Panther Junction, and Marathon 326 AM CDT Thu Oct 24 2019 /226 AM MDT Thu Oct 24 2019/ ...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 1 AM CDT /midnight MDT/ to 9 AM CDT /8 AM MDT/ Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/maf
872 WWUS74 KMAF 241948 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 248 PM CDT Thu Oct 24 2019 TXZ271-251000- /O.CON.KMAF.HW.W.0034.000000T0000Z-191025T0900Z/ /O.CON.KMAF.HZ.W.0001.191025T0600Z-191025T1400Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 148 PM MDT Thu Oct 24 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT FRIDAY... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT FRIDAY... * WHAT...For the High Wind Warning, northeast winds 40 to 50 mph with gusts up to 60 mph expected. For the Hard Freeze Warning, sub-freezing temperatures as low as 27 expected. * WHERE...High winds through Guadalupe Pass. Hard freeze for Guadalupe and Delaware Mountains in Texas. * WHEN...For the High Wind Warning, from 6 AM this morning to 3 AM MDT Friday. For the Hard Freeze Warning, from midnight tonight to 8 AM MDT Friday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds will make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Use caution if you must drive. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NMZ028-029-033-TXZ045-270-272-275-277-278-251000- /O.CON.KMAF.HZ.W.0001.191025T0600Z-191025T1400Z/ Eddy County Plains-Northern Lea County-Central Lea County-Gaines- Guadalupe Mountains Above 7000 Feet- Van Horn and Highway 54 Corridor-Chinati Mountains- Davis Mountains-Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Seminole, Guadalupe Mountains NP, Van Horn, Fort Davis, and Alpine 248 PM CDT Thu Oct 24 2019 /148 PM MDT Thu Oct 24 2019/ ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 1 AM CDT /midnight MDT/ to 9 AM CDT /8 AM MDT/ Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NMZ034-TXZ046-047-050-051-059-060-067-273-274-276-279-251000- /O.CON.KMAF.FZ.W.0002.191025T0600Z-191025T1400Z/ Southern Lea County-Dawson-Borden-Andrews-Martin-Loving-Winkler- Ward-Eastern Culberson County-Reeves County Plains-Marfa Plateau- Central Brewster County- Including the cities of Eunice, Jal, Lamesa, Gail, Andrews, Stanton, Mentone, Kermit, Monahans, Pecos, Marfa, Big Bend NP, Panther Junction, and Marathon 248 PM CDT Thu Oct 24 2019 /148 PM MDT Thu Oct 24 2019/ ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 1 AM CDT /midnight MDT/ to 9 AM CDT /8 AM MDT/ Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/maf
900 WWUS74 KMAF 250805 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 305 AM CDT Fri Oct 25 2019 TXZ271-251400- /O.CAN.KMAF.HW.W.0034.000000T0000Z-191025T0900Z/ /O.CON.KMAF.HZ.W.0001.000000T0000Z-191025T1400Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 205 AM MDT Fri Oct 25 2019 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Sub-freezing temperatures as low as 25. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...Until 8 AM MDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NMZ028-029-033-TXZ045-270-272-275-277-278-251400- /O.CON.KMAF.HZ.W.0001.000000T0000Z-191025T1400Z/ Eddy County Plains-Northern Lea County-Central Lea County-Gaines- Guadalupe Mountains Above 7000 Feet- Van Horn and Highway 54 Corridor-Chinati Mountains- Davis Mountains-Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Seminole, Guadalupe Mountains NP, Van Horn, Fort Davis, and Alpine 305 AM CDT Fri Oct 25 2019 /205 AM MDT Fri Oct 25 2019/ ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * WHAT...Sub-freezing temperatures as low as 26. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...Until 9 AM CDT /8 AM MDT/ this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NMZ034-TXZ046-047-050-051-059-060-067-273-274-276-279-251400- /O.CON.KMAF.FZ.W.0002.000000T0000Z-191025T1400Z/ Southern Lea County-Dawson-Borden-Andrews-Martin-Loving-Winkler- Ward-Eastern Culberson County-Reeves County Plains-Marfa Plateau- Central Brewster County- Including the cities of Eunice, Jal, Lamesa, Gail, Andrews, Stanton, Mentone, Kermit, Monahans, Pecos, Marfa, Big Bend NP, Panther Junction, and Marathon 305 AM CDT Fri Oct 25 2019 /205 AM MDT Fri Oct 25 2019/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...Until 9 AM CDT /8 AM MDT/ this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Oct 23, 12:08 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Oct 23, 12:08 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1208 PM CDT Wed Oct 23 2019
.AVIATION...
18Z TAF issuance
VFR will prevail into the overnight period before a cold front
arrives by early Thursday morning. The front should make it
through KMAF, KCNM, KHOB, KINK, and KPEQ by 24/14Z and KFST by
24/18Z. Winds will become gusty behind the front with low cigs
(MVFR) filling in across the Permian Basin.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 83 53 60 36 / 0 10 20 20
Carlsbad 82 48 57 33 / 0 0 10 10
Dryden 84 61 79 42 / 0 0 20 30
Fort Stockton 86 54 67 35 / 0 0 10 10
Guadalupe Pass 74 47 54 30 / 0 0 10 10
Hobbs 79 45 53 31 / 0 10 10 10
Marfa 80 49 69 30 / 0 0 10 10
Midland Intl Airport 83 53 61 36 / 0 10 20 20
Odessa 83 53 61 36 / 0 10 20 20
Wink 85 51 64 34 / 0 0 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Watch from Thursday morning through late Thursday
night for Guadalupe and Delaware Mountains.
&&
29/99/99Hazardous weather outlook, Oct 23, 2:59 PM CDT, 30 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 259 PM CDT Wed Oct 23 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-242000- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 259 PM CDT Wed Oct 23 2019 /159 PM MDT Wed Oct 23 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong winds will be possible through Guadalupe Pass Thursday. A High Wind Warning is in effect. Very cold temperatures are expected Thursday night behind a strong cold front. A freeze/hard freeze is possible across the higher terrain, southeast New Mexico, and the northwest Permian Basin. A Freeze Watch is in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 3:20 AM CDT | High Wind Watch | MAF | Culberson | 12 hr |
| Oct 23, 3:29 PM CDT | Freeze Watch | MAF | Andrews, Borden, Brewster, Culberson, Dawson, Gaines and 7 more | 12 hr |
Nearby
High Wind Warnings in Texas, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.